Alert archive / Louisiana / Flash Flood Warnings in 2025
Flash Flood Warning 23, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at May 2, 2025, 6:33 PM CDT for Beauregard Parish, Calcasieu Parish, Louisiana. It was in force for 5 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2025, 6:33 PM CDT (23:33 UTC)
- Expired
- May 3, 2025, 12:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Beauregard Parish, LA, Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 31 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 7:02 PM CDT | FLASH FLOOD | Moss Bluff, LA | Spotter reports water over portions of N Perkins Ferry Rd. |
| May 2, 7:29 PM CDT | FLASH FLOOD | 5 Se De Quincy, LA | Local observation site at Little River at Holbrook Park Road reports the river is out of its banks. |
| May 2, 8:30 PM CDT | FLASH FLOOD | 3 Nw Gillis, LA | HAM reports water over roadway at the intersection of HWY 171 and N Perkins Ferry Rd. |
| May 2, 8:45 PM CDT | FLASH FLOOD | 2 Sse De Quincy, LA | USGS stream gage indicated water out of the banks on Buxton Creek. |
| May 2, 9:34 PM CDT | FLASH FLOOD | Gillis, LA | Observation site at Little Indian Bayou at Topsy Rd reports the bayou out of its bank. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.6 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1822 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.9
The text
As transmitted.
699
WGUS54 KLCH 022333
FFWLCH
LAC011-019-030200-
/O.NEW.KLCH.FF.W.0023.250502T2333Z-250503T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
633 PM CDT Fri May 2 2025
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Southeastern Beauregard Parish in southwestern Louisiana...
North Central Calcasieu Parish in southwestern Louisiana...
* Until 900 PM CDT.
* At 633 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. The expected rainfall rate is 1 to 2.5 inches in 1
hour. Additional rainfall amounts of 1 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Westlake, De Quincy, Ragley, Moss Bluff, Buhler and Gillis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3052 9314 3051 9313 3047 9314 3045 9313
3033 9313 3031 9315 3027 9326 3028 9352
3031 9355 3034 9356 3050 9355
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2.5 INCHES IN 1 HOUR
$$
Rua3 follow-up statements
989
WGUS74 KLCH 030112
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
812 PM CDT Fri May 2 2025
LAC011-019-030200-
/O.CON.KLCH.FF.W.0023.000000T0000Z-250503T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Beauregard LA-Calcasieu LA-
812 PM CDT Fri May 2 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR SOUTHEASTERN BEAUREGARD AND NORTH CENTRAL CALCASIEU PARISHES...
At 812 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 4 inches of rain have
fallen. The expected rainfall rate is 1 to 2 inches in 1 hour.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Westlake, De Quincy, Ragley, Moss Bluff, Buhler and Gillis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3052 9314 3051 9313 3047 9314 3045 9313
3033 9313 3031 9315 3027 9326 3028 9352
3031 9355 3034 9356 3050 9355
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
Rua345
WGUS54 KLCH 030134
FFWLCH
LAC011-019-030500-
/O.EXT.KLCH.FF.W.0023.000000T0000Z-250503T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
834 PM CDT Fri May 2 2025
The National Weather Service in Lake Charles has extended the
* Flash Flood Warning for...
Southeastern Beauregard Parish in southwestern Louisiana...
North Central Calcasieu Parish in southwestern Louisiana...
* Until midnight CDT tonight.
* At 834 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 5 inches of rain
have fallen. The expected rainfall rate is 1 to 2.5 inches in 1
hour. Additional rainfall amounts of 1 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Westlake, De Quincy, Ragley, Moss Bluff, Buhler and Gillis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3052 9314 3051 9313 3047 9314 3045 9313
3033 9313 3031 9315 3027 9326 3028 9352
3031 9355 3034 9356 3050 9355
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2.5 INCHES IN 1 HOUR
$$
Rua600
WGUS74 KLCH 030454
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
1154 PM CDT Fri May 2 2025
LAC011-019-030504-
/O.EXP.KLCH.FF.W.0023.000000T0000Z-250503T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Beauregard LA-Calcasieu LA-
1154 PM CDT Fri May 2 2025
...FLASH FLOOD WARNING WILL EXPIRE AT MIDNIGHT CDT TONIGHT FOR
SOUTHEASTERN BEAUREGARD AND NORTH CENTRAL CALCASIEU PARISHES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3052 9314 3051 9313 3047 9314 3045 9313
3033 9313 3031 9315 3027 9326 3028 9352
3031 9355 3034 9356 3050 9355
$$
RuaWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 2, 2:53 PM CDT, 3 hours 40 minutes earlier. Its key messages:
- A Severe Thunderstorm Watch has been posted for interior Southeast Texas and portions of Central Louisiana though until 7:00PM CDT.
- SPC has placed Southeast Texas and central Louisiana in an Enhanced risk for severe weather this afternoon and evening with the rest of the area in a slight risk for the same period.
- Dry and slightly cooler air will move into the area Saturday afternoon through Monday before a pattern change results in a Slight Risk of excessive rain Tuesday
Area forecast discussion, May 2, 2:53 PM CDT, 3 hours 40 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 253 PM CDT Fri May 2 2025 ...New UPDATE, SHORT TERM, LONG TERM, AVIATION, MARINE... .KEY MESSAGES... - A Severe Thunderstorm Watch has been posted for interior Southeast Texas and portions of Central Louisiana though until 7:00PM CDT. - SPC has placed Southeast Texas and central Louisiana in an Enhanced risk for severe weather this afternoon and evening with the rest of the area in a slight risk for the same period. - Dry and slightly cooler air will move into the area Saturday afternoon through Monday before a pattern change results in a Slight Risk of excessive rain Tuesday && .UPDATE... Issued at 138 PM CDT Fri May 2 2025 Completed 18Z upper air data analysis illustrates the 1km capping inversion has weakened with a nearly adiabatic lapse rate in the sfc- 1km layer. Considering CIN is NIL, several cells will have the potential to utilize present 4400J/Kg*K. Despite the lack of shear aloft, strong updrafts supported by the CAPE and modest 7.0°C/km sfc-3km lapse rate will be able to drive heavy rain / hail cores. Thus primary severe threats likely to occur will be in the categories of damaging wind and hail. This broadly aligns with the 15Z RAP analysis earlier this morning which indicated further destabilization through the the remaining afternoon hours. Convective cells developing over SETX have increased structural integrity into the early afternoon hours. A Severe Thunderstorm Watch remains in effect for interior SETX and portions of south Central Louisiana through 7PM CDT. Clustered convective cells will have the potential to reach severe limits through the late afternoon across the Watch area. Potential exists for the watch to be expanded if early afternoon upper air analysis indicates further destabilization and/or erosion of the marine layer cap to the south and east- toward the lower Acadiana. Kowalski / 30 && .SHORT TERM... (Tonight through Sunday night) Issued at 138 PM CDT Fri May 2 2025 A shortwave trough extends SW of the Great Lakes region this afternoon with a relatively strong Jet Max across the Ozarks. This wave will continue to amplify leading to large scale ascent across the Southern Plains leading into the Lower Mississippi Valley overnight. Weak low to mid level shear will help limit a tornado threat through this evening. That said, a brief spin up is not out of the question through mid evening hours. A cold front boundary extending across the ARKLATEX region will laydown convective showers / storms across the Gulf Coast overnight before pushing offshore Saturday morning. Behind the frontal boundary, winds will shift and pickup out of the north. High pressure driving the dry airmass through the rest of the weekend will lend milder highs, around 80°F, and mostly sunny skies across the CWA. Kowalski / 30 && .LONG TERM... (Monday through next Thursday) Issued at 138 PM CDT Fri May 2 2025 The beginning of the work week will start of dry as the high pressure airmass begins to modify across the SECONUS. Winds will veer East during the afternoon and later increase, becoming onshore southeasterlies by midnight Tuesday. The midweek pattern is a bit unsettled with an non-stationary Omega pattern draped across the CONUS. This results as the aforementioned shortwave responsible for today's convection, wraps up into upper level closed low. Meanwhile an upstream shortwave trough centered along the Southeast Alaskan fjords, will amplify across the western CONUS through the weekend, also forming a closed upper level low near the Four Corners region Tuesday. Historically, these types of Omega blocks can lead to persisting dry or wet conditions depending where the pattern stalls. In this case, where this output has been supported by global deterministic modeling over the past 48+ hours leads to significant amount of Gulf moisture advection over SETX / SWLA into the Southern Plains. As this moisture meets the quasi- stationary frontal boundary Tuesday, WAA increases locally. Model analysis and guidance indicates this boundary would be slow to laydown over the TX / LA Gulf Coast through Thursday afternoon. Hereafter surface troughing along the front appears to fill through the end of the work week. Worth noting the onset of this wet pattern now falls in the 5 day ERO outlook with a Marginal to Slight Risk covering the entire forecast area on Tuesday. Kowalski / 30 && .AVIATION... (18Z TAFS) Issued at 138 PM CDT Fri May 2 2025 Scattered convection continues to develop across SETX and to a lighter extent, across SWLA. Do note some of these thunderstorm cores have contained 1" size hail WNW of BPT indicating strong updrafts. Forecast through this afternoon is for convection to continue developing toward BPT, LCH, and AEX. Meanwhile Acadiana terminals are only seeing isolated showers outside the vicinity. Those terminals likely to experience TSRA toward evening and early overnight hours. Thus while BKN to OVC cloud bases generally remain VFR, periodic reductions to MVFR or IFR due to weather are likely trending toward the evening. 30 && .MARINE... Issued at 138 PM CDT Fri May 2 2025 A light to moderate onshore flow will continue until the passage of a front tomorrow morning with light to moderate NE winds expected thereafter through remainder of the weekend. In regards to precipitation, ongoing scattered showers and thunderstorms are expected to continue- mainly onshore- this afternoon into Saturday as the front approaches and moves across the coastal waters, with dry weather returning Sunday and Monday. Winds turn back onshore Tuesday and increase ahead of a developing low pressure area moving up the Texas gulf coast. && .PRELIMINARY POINT TEMPS/POPS... AEX 64 79 54 78 / 70 40 0 0 LCH 66 81 58 80 / 70 50 0 0 LFT 69 80 59 80 / 70 70 10 0 BPT 67 83 59 83 / 70 50 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...30 LONG TERM....30 AVIATION...30
In the hours before
Special weather statement, May 2, 1:19 PM CDT, 5 hours 14 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
119 PM CDT Fri May 2 2025
TXZ201-021845-
Hardin TX-
119 PM CDT Fri May 2 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL HARDIN COUNTY THROUGH
145 PM CDT...
At 119 PM CDT, Doppler radar was tracking a strong thunderstorm near
Saratoga, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Saratoga, Kountze, Honey Island, and Silsbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southeastern Texas.
&&
LAT...LON 3017 9443 3022 9455 3049 9450 3042 9413
TIME...MOT...LOC 1819Z 208DEG 9KT 3027 9444
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DensonSpecial weather statement, May 2, 1:24 PM CDT, 5 hours 9 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
124 PM CDT Fri May 2 2025
TXZ259-021845-
Northern Jasper TX-
124 PM CDT Fri May 2 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN JASPER COUNTY
THROUGH 145 PM CDT...
At 124 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jasper, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Sam Rayburn Dam, Browndell, Ebenezer, and Jasper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southeastern Texas.
&&
LAT...LON 3111 9390 3094 9394 3093 9413 3108 9422
3111 9406 3112 9404 3113 9404 3114 9403
3116 9391
TIME...MOT...LOC 1824Z 207DEG 35KT 3099 9402
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DensonSpecial weather statement, May 2, 6:17 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
617 PM CDT Fri May 2 2025
LAZ029-022345-
Avoyelles LA-
617 PM CDT Fri May 2 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN AVOYELLES PARISH
THROUGH 645 PM CDT...
At 615 PM CDT, Doppler radar was tracking a strong thunderstorm over
Echo, or near Effie, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Mansura, Brouillette, Hessmer, Centerpoint, Lake Ophelia National
Wildlife Refuge, Effie, and Marksville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
central Louisiana.
&&
LAT...LON 3133 9201 3130 9200 3130 9201 3128 9202
3127 9199 3124 9200 3122 9199 3125 9196
3122 9194 3123 9192 3127 9195 3130 9193
3129 9188 3106 9200 3100 9218 3111 9223
3125 9223 3133 9219 3130 9216 3134 9209
TIME...MOT...LOC 2315Z 223DEG 11KT 3114 9222
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KowalskiSpecial weather statement, May 2, 6:22 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
622 PM CDT Fri May 2 2025
LAZ141-142-241-242-022345-
Southern Calcasieu LA-Southern Jefferson Davis LA-
Northern Calcasieu LA-Northern Jefferson Davis LA-
622 PM CDT Fri May 2 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL JEFFERSON DAVIS AND
EASTERN CALCASIEU PARISHES THROUGH 645 PM CDT...
At 622 PM CDT, Doppler radar was tracking a strong thunderstorm over
Moss Bluff, moving southeast at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Westlake, Lake Charles, Iowa, Moss Bluff, Lebleu Settlement, and
Gillis.
This includes the following highways...
Interstate 10 in Louisiana between mile markers 28 and 48.
Interstate 210 between mile markers 8 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3027 9333 3040 9326 3040 9314 3034 9288
3009 9300
TIME...MOT...LOC 2322Z 293DEG 21KT 3030 9321
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Stigger/87The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 4:01 PM CDT | Tornado Warning | LCH | Beauregard | 29 min |
| May 2, 4:48 PM CDT | Tornado Warning | LCH | Beauregard | 27 min |
| May 2, 5:06 PM CDT | Tornado Warning | LCH | Beauregard, Calcasieu | 24 min |
| May 2, 5:18 PM CDT | Tornado Warning | LCH | Beauregard, Calcasieu | 27 min |
| May 2, 5:45 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu | 30 min |
| May 2, 6:17 PM CDT | Special Weather Statement | LCH | Avoyelles | 28 min |
| May 2, 6:22 PM CDT | Special Weather Statement | LCH | Calcasieu | 23 min |
| May 2, 6:58 PM CDT | Special Weather Statement | LCH | Allen | 32 min |
Nearby
Flash Flood Warnings in Louisiana, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.